I had cataract surgery on the right eye in Feb. I developed CME in the eye and is still in treatment. I had cataract surgery in the left eye in May. Three weeks after the surgery I started to get cloudy vision. I was put on drops for the eye but after using them for six weeks, I have been told I need lag surgery for the secondary cataract. I am concerned because I have read that this can cause a retinal detachment or Macular Edema. Since I have Macular Edema in the other eye do you feel I should go along with the lag surgery?
First its "Yag" surgery. Second the risks do include RD and cystoid macular edema (CME). generally the risks are small except in the highly nearsighted or in those with a history of CME.
Discuss this with your Eye MD. What I have done in patients with a history of CME and needing a yag laser capsulotomy is put them on a steroid drop (pred forte) and a non-steroidal antiinflammatory (Xibron or Acular) for a week before the Yag and continue it after the yag for about 4-6 weeks. This has proved very effective in preventing CME.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.